Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 39, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jul 5, 2015, 8:26 PM CDT for Itasca County, Saint Louis County, Minnesota. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2015, 8:26 PM CDT (01:26 UTC)
- Expired
- Jul 5, 2015, 9:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Itasca County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 71 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 8:27 PM CDT | TSTM WND DMG | Ssw Pengilly, MN | TREE DOWN BLOCKING HWY 65. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 7:04 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 1.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
282
WUUS53 KDLH 060126
SVRDLH
MNC061-137-060200-
/O.NEW.KDLH.SV.W.0039.150706T0126Z-150706T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
826 PM CDT SUN JUL 5 2015
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL ST. LOUIS COUNTY IN NORTHEASTERN MINNESOTA...
EAST CENTRAL ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...
* UNTIL 900 PM CDT
* AT 826 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CHISHOLM TO NEAR HIBBING TO NEAR TACONITE...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HIBBING AND CHISHOLM AROUND 830 PM CDT.
BUHL AROUND 840 PM CDT.
CHERRY AROUND 845 PM CDT.
EVELETH AROUND 855 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE IRON
JUNCTION...CALUMET...KELLY LAKE...MCKINLEY...MELRUDE...SILICA...SWAN
LAKE...MURPHY LAKE...LEONIDAS AND ZIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
IF ON OR NEAR ONE OF THE MANY AREA LAKES...GET AWAY FROM THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4752 9232 4724 9241 4717 9288 4732 9330
4757 9287
TIME...MOT...LOC 0126Z 287DEG 39KT 4752 9297 4737 9301 4731 9331
HAIL...1.00IN
WIND...60MPH
$$
HUYCK2 follow-up statements
712
WWUS53 KDLH 060143
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
843 PM CDT SUN JUL 5 2015
MNC061-137-060200-
/O.CON.KDLH.SV.W.0039.000000T0000Z-150706T0200Z/
ST. LOUIS MN-ITASCA MN-
843 PM CDT SUN JUL 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WEST CENTRAL ST. LOUIS AND SOUTHEASTERN ITASCA COUNTIES...
AT 843 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CHERRY TO 8 MILES NORTH OF TOIVOLA TO 8 MILES
SOUTHEAST OF PENGILLY...MOVING SOUTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
EVELETH AND CHERRY AROUND 850 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MELRUDE...SILICA...MURPHY LAKE...IRON JUNCTION...LEONIDAS...ZIM...
LITTLE SWAN...ESQUAGAMA LAKE...WEST TWO RIVERS RESERVOIR AND KINNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
IF ON OR NEAR ONE OF THE MANY AREA LAKES...GET AWAY FROM THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4726 9314 4753 9268 4748 9233 4724 9241
4717 9288
TIME...MOT...LOC 0143Z 296DEG 33KT 4745 9267 4729 9280 4725 9307
HAIL...1.00IN
WIND...70MPH
$$
HUYCK287
WWUS53 KDLH 060151
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
851 PM CDT SUN JUL 5 2015
MNC061-137-060200-
/O.CON.KDLH.SV.W.0039.000000T0000Z-150706T0200Z/
ST. LOUIS MN-ITASCA MN-
851 PM CDT SUN JUL 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WEST CENTRAL ST. LOUIS AND SOUTHEASTERN ITASCA COUNTIES...
AT 851 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EVELETH TO 8 MILES SOUTH OF CHERRY TO 8 MILES
NORTHWEST OF TOIVOLA...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
VIRGINIA...EVELETH AND GILBERT AROUND 855 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MELRUDE...SILICA...MURPHY LAKE...IRON JUNCTION...LEONIDAS...ZIM...
LITTLE SWAN...ESQUAGAMA LAKE AND WEST TWO RIVERS RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
IF ON OR NEAR ONE OF THE MANY AREA LAKES...GET AWAY FROM THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4717 9287 4719 9295 4724 9308 4752 9259
4748 9233 4724 9241
TIME...MOT...LOC 0151Z 283DEG 35KT 4745 9256 4728 9268 4724 9295
HAIL...1.00IN
WIND...60MPH
$$
HUYCKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:49 PM CDT, 5 hours 37 minutes earlier.
Area forecast discussion, Jul 5, 2:49 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 249 PM CDT SUN JUL 5 2015 .SHORT TERM...(THROUGH TONIGHT) ISSUED AT 249 PM CDT SUN JUL 5 2015 THE FOCUS REMAINS ON THE RISK OF SEVERE WEATHER AND HEAVY RAIN LATER THIS AFTERNOON INTO TONIGHT WITH AN APPROACHING COLD FRONT FROM THE WEST. ONLY MADE RELATIVELY MINOR CHANGES TO THE TIMING OF PCPN FROM THE FORECAST FROM EARLY THIS MORNING...BUT DID ADD SEVERE WORDING TO THE FORECAST FOR THIS AFTERNOON AND EVENING TO BETTER REFLECT THE HIGHER CONFIDENCE IN THE POTENTIAL FOR SEVERE WEATHER. AS OF 245 PM...A NEARLY STACKED LOW PRESSURE SYSTEM OVER THE WESTERN HUDSON BAY AREA WAS LIFTING TO THE NE WITH A 100 KNOT JET STEERING THE SYSTEM. ITS COLD FRONT / TROUGH EXTENDED SOUTHWEST THROUGH FAR NW ONTARIO...FAR NW MINNESOTA...AND EASTERN NORTH DAKOTA...TO A LOW PRESSURE CENTER IN THE HIGH PLAINS OF SOUTH DAKOTA AND NEBRASKA. A POTENT SHORTWAVE WAS ROUNDING THE BASE OF THE UPPER LEVEL TROUGH OVER SOUTH CENTRAL CANADA. A DECAYING MESOSCALE CONVECTIVE COMPLEX WAS MOVING THROUGH NW MINNESOTA...FAR SE MANITOBA...AND NW ONTARIO. THE MCS WAS APPROACHING NORTH CENTRAL MINNESOTA. THE NORTHLAND HAD WARM AND HUMID SOUTHERLY FLOW WITH PARTLY TO MOSTLY CLOUDY SKIES. MUCH OF THE CLOUD COVER WAS CIRRUS. TEMPERATURES WERE IN THE UPPER 70S AND LOW 80S WITH DEW POINT TEMPERATURES PRIMARILY IN THE MIDDLE TO UPPER 60S. THE WARMEST AND MOST HUMID CONDITIONS WERE ACROSS THE WESTERN FORECAST AREA AS HEAT AND HUMIDITY POOLED AHEAD OF THE APPROACHING COLD FRONT AND MCS FROM THE WEST. THE SOUTHERLY WIND SPEEDS WERE ABOUT 5 TO 15 MPH WITH GUSTS AROUND 20 MPH. MIDDLE OF THIS AFTERNOON...THE MCS MOVING THROUGH NW MINNESOTA SEEMS TO HAVE WEAKENED FROM EARLIER THIS MORNING...WHEN THERE WERE REPORTS OF STRONGER WINDS. HOWEVER...THE MCS WILL BE MOVING INTO AREAS OF NORTH CENTRAL MINNESOTA WITH GREATER AMOUNTS OF INSTABILITY...ABOUT 1500 J/KG OF MIXED LAYER CAPE. THE STORMS COULD REINTENSIFY AS THEY MOVE INTO THE NW FORECAST AREA. ALSO...ISOLATED SUPERCELLS COULD FORM AHEAD OF THE APPROACHING MCS. THE NW FORECAST AREA WILL HAVE DEEP LAYER WIND SHEAR (0 TO 6 KM) OF ABOUT 30 TO 40 KNOTS...SUFFICIENT FOR SHORT LIVED SUPERCELLS. THE NAM12 AND RAP13 SOUNDINGS INDICATE RELATIVELY FAT CAPE PROFILES FOR HAIL GROWTH...BUT THE RELATIVELY HIGH FREEZING LEVELS AROUND 13000 FT AGL AND WARM/HUMID LOW LEVEL ATMOSPHERE COULD CONTRIBUTE TO SIGNIFICANT MELTING OF HAILSTONES BEFORE THEY HIT THE GROUND. LATE THIS AFTERNOON AND THIS EVENING...MOST HIGH RESOLUTION MODELS INDICATE THERE WILL INCREASING DEVELOPMENT AND COVERAGE OF SHOWERS AND THUNDERSTORMS IN NE MINNESOTA AHEAD OR NEAR THE APPROACHING COLD FRONT...WHICH WILL BEGIN TO MOVE INTO THE WESTERN FORECAST AREA THIS EVENING. THERE WILL BE A RISK OF SEVERE WEATHER OVER THE WESTERN HALF OF THE FORECAST AREA. BY THIS EVENING...MIXED LAYER CAPE COULD BE AROUND 2000 TO 2500 J/KG IN SOME AREAS...IN PARTICULAR THE SW AND WEST CENTRAL FORECAST AREA. THE COMBINATION OF THIS AMPLE INSTABILITY AND DEEP LAYER WIND SHEAR OF 30 TO 40 KNOTS COULD RESULT IN THE DEVELOPMENT OF DISCREET...SHORT LIVED SUPERCELLS OVER THE WESTERN FORECAST AREA...AND THEN ALSO THE CENTRAL FORECAST AREA. FORTUNATELY...THE BETTER WIND SHEAR WILL TRAIL BEHIND THE COLD FRONT. THE MAIN THREATS FROM ANY SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL...BUT AS MENTIONED BEFORE...THE HAIL THREAT MAY BE SUPPRESSED BY THE RELATIVELY HIGH FREEZING LEVELS AND WARM AND MOIST LOW LEVEL ATMOSPHERE. ANOTHER THREAT WILL BE HEAVY RAIN. THE RAP13/NAM12 INDICATE PRECIPITABLE WATER VALUES WILL BEGIN TO APPROACH 1.9 OR 2 INCHES TONIGHT...SO THE AMPLE MOISTURE IN THE ATMOSPHERE COULD RESULT IN DOWNPOURS WITH THE STORMS. DEPENDING ON THE TRACK OF THESE STORMS...IF THE STORMS MOVE RELATIVELY SLOWLY OR IF THERE IS TRAINING...SOME AREAS COULD SEE LOCALLY HEAVY RAINFALL AND PONDING OF WATER. AT THIS TIME...THE FORECAST IS FOR WIDESPREAD RAINFALL OF 0.50" TO 1.25" OVER NE MINNESOTA AND ADJACENT AREAS OF NW WISCONSIN. .LONG TERM...(MONDAY THROUGH SUNDAY) ISSUED AT 249 PM CDT SUN JUL 5 2015 SHOWERS AND THUNDERSTORMS WILL BE ONGOING AT 12Z MONDAY MORNING AS A COLD FRONT BISECTS THE FORECAST AREA FROM NORTHEAST TO SOUTHWEST. MODERATE TO HEAVY RAINFALL IS EXPECTED DURING THE MORNING HOURS AND EARLY AFTERNOON OVER NORTHWEST WISCONSIN WITH SHOWERS AND STORMS ENDING BEFORE NOON OVER MINNESOTA. MAIN LONGWAVE TROF WILL PUSH THROUGH REMAINDER OF MINNESOTA AND INTO WISCONSIN BY MONDAY EVENING. BROAD SUBSIDENCE IN THE WAKE OF THE TROUGH SHOULD RESULT IN RAPIDLY CLEARING SKIES OVER NORTH CENTRAL MINNESOTA DURING THE DAY...SPREADING INTO WISCONSIN MONDAY EVENING. DRIER AND QUIETER WEATHER IS EXPECTED MONDAY NIGHT THROUGH TUESDAY NIGHT AS A ZONAL FLOW PATTERN SETS UP OVER THE NORTHERN CONUS. TEMPERATURES WILL TREND SLIGHTLY COOLER IN THE WAKE OF THE LOW...WITH A GRADUAL WARMING TREND INTO WEDNESDAY. A WEAK SHORTWAVE TROUGH AND A RIBBON OF VORTICITY WILL ROTATE THROUGH THE ZONAL FLOW ON WEDNESDAY...PULLING A WEAK COOL FRONT ACROSS THE NORTHERN PLAINS AND INTO MINNESOTA BY LATE WEDNESDAY AFTERNOON. SUPPORT FOR THIS FEATURE WILL BE LIGHT AND THE BOUNDARY IS EXPECTED TO LINE UP NEARLY PARALLEL TO THE MEAN FLOW...RESULTING IN SLOW PROPAGATION THROUGH WEDNESDAY AFTERNOON. SCATTERED SHOWERS OR AN ISOLATED THUNDERSTORM ARE POSSIBLE OVER KOOCHICHING AND NORTHERN ITASCA COUNTIES DURING THE AFTERNOON...EXTENDING EASTWARD DURING THE EVENING TO INCLUDE THE BORDERLAND. MINOR DISCREPANCIES IN THE GUIDANCE HINT THAT AN ISOLATED SHOWER OR STORM MAY DEVELOP FARTHER SOUTH LATE WEDNESDAY AFTERNOON OR EARLY THURSDAY EVENING. HAVE OPTED FOR LOW-END CHANCE POPS TO ACCOUNT FOR THIS POTENTIAL. ANOTHER ROUND OF ISOLATED PM SHOWERS AND STORMS WILL BE POSSIBLE ON THURSDAY AFTERNOON AS THE FRONT WASHES OUT ACROSS THE NORTH. A PATTERN SHIFT IS SHAPING UP FOR THE LATTER WEEK AS A LONGWAVE TROUGH DEVELOPS OVER THE WESTERN CONUS. SOUTHWESTERLY FLOW WILL DEVELOP ACROSS THE PLAINS AND UPPER MIDWEST FRIDAY THROUGH SUNDAY. EXPECT HIGH TEMPERATURES TO CLIMB INTO THE UPPER 70S TO LOW 80S ACROSS THE REGION...WITH WARMER TEMPERATURES NOT ENTIRELY OUT OF THE QUESTION. MOISTURE WILL BE INCREASING AS WELL DURING THE PERIOD WITH STICKY DEWPOINTS IN THE 60S BUILDING THROUGH THE WEEKEND. GFS/ECMWF/GEM ALL HINT AT A SHORTWAVE TROUGH ROTATING THROUGH THE BASE OF THE WESTERN CONUS WAVE DURING THIS PERIOD...AND EVENTUALLY ADVANCING TOWARD MINNESOTA. THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN FRIDAY NIGHT THROUGH SUNDAY...SOME OF WHICH MAY BE STRONG. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1230 PM CDT SUN JUL 5 2015 CONTINUING TO MONITOR THUNDERSTORM DEVELOPMENT OVER NW MINNESOTA EARLY THIS AFTERNOON. MCS IS EXPECTED TO MOVE EASTWARD THROUGH NC AND INTO NE MINNESOTA THIS AFTERNOON/EARLY EVENING. ADDITIONAL THUNDERSTORM DEVELOPMENT IS LIKELY SOUTH OF THE THUNDERSTORM COMPLEX. MAINTAINED GENERAL TRENDS FROM PREVIOUS FORECAST AND REFINED STORM IMPACTS AT INL/HIB. CONFIDENCE DECREASES AT BRD/DLH/HYR AS ADDITIONAL DEVELOPMENT WILL BE REQUIRED FOR STORMS TO AFFECT THOSE TERMINALS. GENERALLY VFR/MVFR CIGS AND VSBYS EXPECTED...EXCEPT WHEN THUNDERSTORMS PASS THROUGH. HAVE SEEN VSBYS AS LOW AS 1/4 SM IN EASTERN NORTH DAKOTA THIS MORNING...AND BELIEVE LOW VSBYS ARE LIKELY AT INL AS STORMS PASS THROUGH. HAVE REFLECTED TIMING IN TEMPO GROUP THERE. ALSO CARRYING A PERIOD OF IFR VSBYS AT BRD WITH RAIN AND STORMS...TRANSITIONING TO FOG/MIST AFTER PRECIPITATION ENDS. MUCH LESS CONFIDENT IN VERY LOW VSBYS AT REMAINING TERMINALS AND WILL UPDATE THROUGH THE AFTERNOON AS NECESSARY. RAIN AND THUNDERSTORMS WILL END OVERNIGHT FOR ALL BUT HYR...WHERE SHOWERS MAY LINGER THROUGH MONDAY MORNING. EXPECT A PERIOD OF MVFR/IFR CIGS AND VSBYS OVERNIGHT FOR SITES WHICH RECEIVE RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... DLH 66 71 51 69 / 90 90 10 0 INL 57 68 45 69 / 70 20 10 0 BRD 66 73 51 70 / 90 70 10 0 HYR 69 73 51 69 / 90 100 10 0 ASX 68 72 52 68 / 80 100 20 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. LS...NONE. && SHORT TERM...GROCHOCINSKI LONG TERM...HUYCK AVIATION...HUYCK
Hazardous weather outlook, Jul 5, 2:52 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 252 PM CDT SUN JUL 5 2015 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061200- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 252 PM CDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE INTO OR DEVELOP OVER NORTHEAST MINNESOTA AND THEN NORTHWEST WISCONSIN THIS AFTERNOON AND THIS EVENING. SOME OF THE THUNDERSTORMS COULD BE SEVERE...WITH THE PRIMARY THREATS BEING DAMAGING WINDS...LARGE HAIL...HEAVY RAIN...AND LIGHTNING. THE THREAT OF TORNADOES IS VERY LOW. THE GREATEST RISK OF SEVERE WEATHER WILL BE AREAS OF NORTHEAST MINNESOTA THAT ARE GENERALLY NEAR AND WEST OF THE INTERSTATE 35 AND HIGHWAY 53 CORRIDORS. THIS AREA INCLUDES THE BRAINERD LAKES REGION...GRAND RAPIDS AND INTERNATIONAL FALLS AREAS...AND NEAR AND NORTH OF THE IRON RANGE. THE STORMS WILL LIKELY CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER NORTHEAST MINNESOTA MONDAY MORNING...AND OVER NORTHWEST WISCONSIN FOR MUCH OF THE DAY. HEAVY RAINFALL IS THE GREATEST THREAT WITH THESE STORMS. ONE OR TWO OF THE STORMS MAY PRODUCE LARGE HAIL OR BRIEF GUSTY WINDS OVER PRICE OR IRON COUNTIES. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND THURSDAY ACROSS NORTH CENTRAL AND FAR NORTHEASTERN MINNESOTA...BUT ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. ANOTHER PROLONGED PERIOD OF SHOWERS AND THUNDERSTORMS SHOULD DEVELOP FRIDAY AFTERNOON THROUGH SUNDAY. THERE IS A POTENTIAL FOR A FEW OF THE STORMS DURING THIS PERIOD TO BE STRONG. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS MAY BE NEEDED LSZ121-140>148-061200- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 252 PM CDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL AFFECT WESTERN LAKE SUPERIOR THIS EVENING AND OVERNIGHT. SOME STORMS MAY PRODUCE HAIL TO PENNY SIZE AND WIND GUSTS GREATER THAN 35 KNOTS...ALONG WITH HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF ISOLATED THUNDERSTORMS WEDNESDAY AFTERNOON OVER WESTERN LAKE SUPERIOR. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATE FRIDAY AFTERNOON THROUGH SATURDAY. GROCHOCINSKI MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 5, 7:52 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
752 PM CDT SUN JUL 5 2015
MNZ011-060115-
NORTH ST. LOUIS-
752 PM CDT SUN JUL 5 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST. LOUIS
COUNTY...
AT 751 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS 17 MILES EAST OF
CRANE LAKE...OR 22 MILES NORTHWEST OF ELY...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
NORTH ST. LOUIS COUNTY...INCLUDING THE FOLLOWING LOCATIONS...LOON
LAKE...BIG MOOSE LAKE...LAKE AGNES AND CROOKED LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
IF YOU ARE ON OR NEAR ANY OF THE AREA LAKES...GET OFF OF THE WATER
IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.
LAT...LON 4832 9200 4829 9201 4825 9199 4825 9195
4823 9195 4824 9190 4822 9187 4798 9187
4806 9238 4824 9233 4825 9227 4829 9230
4833 9230
TIME...MOT...LOC 0051Z 283DEG 24KT 4817 9214
CLCSpecial weather statement, Jul 5, 7:59 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 759 PM CDT SUN JUL 5 2015 MNZ025-060115- NORTH CASS- 759 PM CDT SUN JUL 5 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CASS COUNTY... AT 758 PM CDT...A STRONG THUNDERSTORM WAS NEAR LAPORTE...OR 9 MILES NORTHWEST OF WALKER...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 30 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WALKER AND LEECH LAKE. SEEK SHELTER INDOORS AND GET OFF AREA LAKES UNTIL THIS STORM PASSES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL MINNESOTA. LAT...LON 4724 9466 4724 9442 4697 9449 4703 9467 TIME...MOT...LOC 0058Z 280DEG 27KT 4715 9475 WL
Special weather statement, Jul 5, 8:01 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 801 PM CDT SUN JUL 5 2015 MNZ025-026-060115- NORTH CASS-SOUTH ITASCA- 801 PM CDT SUN JUL 5 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CASS AND SOUTH CENTRAL ITASCA COUNTIES... AT 800 PM CDT...A STRONG THUNDERSTORM WAS 7 MILES WEST OF DAYS HIGH LANDING...OR 7 MILES WEST OF SCHOOLCRAFT STATE PARK...MOVING EAST AT 40 MPH. WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... BALL CLUB AROUND 805 PM CDT. SCHOOLCRAFT STATE PARK...ZEMPLE AND DAYS HIGH LANDING AROUND 810 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MUD LAKE...GOOSE LAKE...BASS LAKE...SISEEBAKWET LAKE AND BALL CLUB LAKE. SEEK SHELTER INDOORS AND GET OFF AREA LAKES UNTIL THIS STORM PASSES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL MINNESOTA. LAT...LON 4719 9411 4736 9403 4731 9356 4705 9368 TIME...MOT...LOC 0100Z 287DEG 36KT 4726 9397 WL
Special weather statement, Jul 5, 8:05 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 805 PM CDT SUN JUL 5 2015 MNZ037-038-060130- CARLTON/SOUTH ST. LOUIS-PINE- 805 PM CDT SUN JUL 5 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CARLTON AND NORTHEASTERN PINE COUNTIES... AT 805 PM CDT...A STRONG THUNDERSTORM WAS NEAR BRUNO...OR 23 MILES NORTHEAST OF HINCKLEY...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WILLOW RIVER...RUTLEDGE...BRUNO...NEMADJI...STURGEON LAKE...KERRICK AND DUQUETTE. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. IF YOU ARE ON OR NEAR ANY OF THE AREA LAKES...GET OFF OF THE WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING. LAT...LON 4619 9287 4638 9284 4651 9258 4629 9245 TIME...MOT...LOC 0105Z 239DEG 24KT 4633 9273 CLC
Local storm report, Jul 5, 8:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
809 PM CDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TSTM WND DMG BUCK LAKE 47.54N 93.19W
07/05/2015 ITASCA MN AMATEUR RADIO
4 TO 5 INCH DIAMETER TREES DOWN
&&
KKSpecial weather statement, Jul 5, 8:14 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 814 PM CDT SUN JUL 5 2015 MNZ025-026-060130- NORTH CASS-SOUTH ITASCA- 814 PM CDT SUN JUL 5 2015 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN CASS AND SOUTH CENTRAL ITASCA COUNTIES... AT 813 PM CDT...A STRONG THUNDERSTORM WAS OVER SCHOOLCRAFT STATE PARK...MOVING EAST AT 40 MPH. WIND GUSTS UP TO 50 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... POKEGAMA LAKE AND POKEGAMA DAM AROUND 825 PM CDT. GRAND RAPIDS...COHASSET AND GUNN AROUND 830 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SPLIT HAND LAKE... SISEEBAKWET LAKE...LA PRAIRIE AND BOVEY. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL MINNESOTA. LAT...LON 4716 9391 4733 9384 4729 9338 4703 9349 TIME...MOT...LOC 0113Z 285DEG 34KT 4723 9377 WL
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:03 PM CDT | Special Weather Statement | DLH | 12 min | |
| Jul 5, 7:14 PM CDT | Special Weather Statement | DLH | Itasca | 16 min |
| Jul 5, 7:16 PM CDT | Special Weather Statement | DLH | Cass | 14 min |
| Jul 5, 7:18 PM CDT | Special Weather Statement | DLH | 12 min | |
| Jul 5, 7:23 PM CDT | Special Weather Statement | DLH | Saint Louis | 22 min |
| Jul 5, 7:28 PM CDT | Special Weather Statement | DLH | Cass | 17 min |
| Jul 5, 7:28 PM CDT | Severe Thunderstorm Warning | DLH | Itasca, Saint Louis | 32 min |
| Jul 5, 7:32 PM CDT | Special Weather Statement | DLH | 13 min | |
| Jul 5, 7:37 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Itasca | 23 min |
| Jul 5, 7:52 PM CDT | Special Weather Statement | DLH | 23 min | |
| Jul 5, 7:57 PM CDT | Severe Thunderstorm Warning | DLH | Itasca, Saint Louis | 33 min |
| Jul 5, 7:59 PM CDT | Special Weather Statement | DLH | Cass | 16 min |
| Jul 5, 8:01 PM CDT | Special Weather Statement | DLH | Itasca | 14 min |
| Jul 5, 8:05 PM CDT | Special Weather Statement | DLH | Carlton | 25 min |
| Jul 5, 8:14 PM CDT | Special Weather Statement | DLH | Itasca | 16 min |
| Jul 5, 8:19 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 26 min |
| Jul 5, 8:29 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Itasca, Saint Louis | 31 min |
| Jul 5, 8:48 PM CDT | Special Weather Statement | DLH | Lake | 27 min |
| Jul 5, 8:57 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Itasca, Lake, Saint Louis | 48 min |
| Jul 5, 9:06 PM CDT | Special Weather Statement | DLH | Crow Wing | 24 min |
| Jul 5, 9:18 PM CDT | Special Weather Statement | DLH | Lake | 27 min |
| Jul 5, 9:30 PM CDT | Special Weather Statement | DLH | Crow Wing | 30 min |
| Jul 5, 9:43 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Lake, Saint Louis | 47 min |
| Jul 5, 9:55 PM CDT | Special Marine Warning | DLH | 50 min | |
| Jul 5, 9:55 PM CDT | Special Weather Statement | DLH | Cook | 65 min |
| Jul 5, 9:57 PM CDT | Special Weather Statement | DLH | Aitkin, Crow Wing | 33 min |
| Jul 5, 10:04 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 26 min |
| Jul 5, 10:33 PM CDT | Special Weather Statement | DLH | Aitkin | 27 min |
| Jul 5, 10:59 PM CDT | Special Weather Statement | DLH | Pine | 31 min |
| Jul 5, 11:29 PM CDT | Special Weather Statement | DLH | Pine | 31 min |
| Jul 5, 11:47 PM CDT | Special Weather Statement | DLH | Pine | 13 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.